SciELO - Scientific Electronic Library Online

 
vol.108 issue12Liver failure secondary to poisoning by a homemade product made of star and green anise in a 4-month-old infant author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista Española de Enfermedades Digestivas

Print version ISSN 1130-0108

Abstract

CARRILERO-ZARAGOZA, Gabriel et al. Spontaneous retroperitoneal hematoma in a patient under anticoagulant agents presenting as upper gastrointestinal bleeding. Rev. esp. enferm. dig. [online]. 2016, vol.108, n.12, pp.817-818. ISSN 1130-0108.  http://dx.doi.org/10.17235/reed.2016.3897/2015.

We present the case of a 44-year-old woman with past history of repeated miscarriage and Budd-Chiari syndrome secondary to primary myelofibrosis. Because of this she was under treatment with oral anticoagulant agents. The patient was admitted in hospital as she presented with gastrointestinal bleeding (melena), asthenia and progressive anemia. In an initial upper endoscopy an extrinsic duodenal compression associated with an ulcer on the posterior face of the first portion of duodenum and upper duodenal knee was observed. In the following days a huge spontaneous retroperitoneal hematoma due to anticoagulation was diagnosed by computed tomography. This was treated with a percutaneous drainage and withdrawal of the antithrombotic drugs. The evolution of the patient was initially satisfactory but she suffered subclavian and jugular vein thrombosis, and reintroduction of anticoagulant agents at the lowest therapeutic doses was required.

Keywords : JAK-2; Duodenal ulcer; Retroperitoneal hematoma; Gastrointestinal bleeding.

        · abstract in Spanish     · text in English | Spanish     · English ( pdf ) | Spanish ( pdf )